Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2001, 7:29 PM EDT for Clark County, Floyd County, Indiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 7:29 PM EDT (23:29 UTC)
- Expired
- Jun 26, 2001, 8:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, IN, Floyd County, IN
The radar
The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:35 PM EDT | Thunderstorm Wind 70 E | St Joseph, IN | A large tree was blown on to a house. |
| Jun 26, 7:37 PM EDT | Thunderstorm Wind 52 E | Sellersburg, IN | |
| Jun 26, 7:39 PM EDT | Hail 0.75 | St Joseph, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 262329 SVRSDF INC019-043-270000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 729 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA NORTHEASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 800 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLARKSVILLE...OR ABOUT 7 MILES NORTH OF LOUISVILLE...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELLERSBURG...SPEED AROUND 735 PM EDT ST. JOSEPH AROUND 740 PM EDT BENNETTSVILLE AROUND 745 PM EDT CARWOOD...STARLIGHT...WILSON...MEMPHIS AROUND 750 PM EDT NEW PROVIDENCE...HENRYVILLE AROUND 755 PM EDT DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3827 8583 3834 8566 3858 8581 3847 8600 SCHOLZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:57 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 26, 1:57 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 157 PM EDT TUE JUN 26 2001 MODELS IN BASIC SIMILAR AS THEY WERE YESTERDAY AND THE DAY B4 WEAK UPPER LOW MIDDLE TN AND XTNDG NWD OVER KY WITH UPPR 70S AND LOW 80S COMMONPLC. SAT IMAGERY SHOW BEST CU FORMATIONS SCNTRL. LVX 88D NOT SHOWING ANY RETURNS AS OF YET BUT AFTN HTG SHUD MAKE ATMOSPHERE UNSTBL ENUF TO SPRT SCATTERED TSRA. ISOLD TSTMS CUD PRODUCE DAMAGING WIND AND LARGE HAIL AS COLD CORE MIGRATES SLOWLY W. AGAIN...FEEL THAT SMALL CHC OF SHOWERS AND TSTMS WILL BE PSBL OVR ENTIRE CWA BUT ATMOSPHERE MORE STABLE NCNTRL AND NE SO TSTM RISK MAY BE A TAD SMALLER THERE. IN THE LONGER TERM: WK UPR LOW XPCTD TO TRUDGE SLOWLY WEST AND SLGHTLY NORTH. IN VIEW OF WEAKNESS OF UPR LOW AND MN RH FIELDS ASSOCIATED WITH SYS PROGRESSIVELY LOWERING BLV ANY SHWR/TSTM ACTIVITY BEYOND WED WL BE MINOR AT BEST. NGM MOS AND MAV MOS CLOSE AND WL USE A BLEND OF TEMP GUIDANCE. .SDF...NONE. CONGER
In the hours before
Local storm report, Jun 26, 3:53 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM SALEM KY WIND DAMAGE
06/26/01 RUSSELL TREES DOWN ONTO HIGHWAY
619. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 26, 4:11 PM EDT, 3 hours 18 minutes before
KYZ023>029-045>047-053>056-061>067-070>078-081-082-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 411 PM EDT TUE JUN 26 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY UNTIL MID OR LATE EVENING. AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ACROSS CENTRAL AND SOUTHERN KENTUCKY UNTIL MID OR LATE EVENING. WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.0
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:25 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.